Yaz Pulmonary Embolism
As a result of the large doses of estrogen contained in Yaz and Yasmin, blood clots causing pulmonary embolism have been reported by women using Yaz birth control pills. A pulmonary embolism is a blood clot in an artery of the lung cutting off blood circulation. These blood clots can cause serious pain, a bloody cough, shortness of breath and death if left untreated.
Blood clots can form in other parts of the body such as the limbs, heart or eyes and if they break free into the bloodstream, can travel to the lungs and block essential arteries.
Symptoms of Yaz pulmonary embolism are sudden, and include:
- Rapid heartbeat
- Cough resulting in bloody sputum
- Chest pains
- Shortness of breath
- Clammy and blue-tinted skin
Treatment of pulmonary embolism involves the administration of anticoagulant drugs to the patient, like Heparin and Warfarin. These drugs help prevent additional clots from forming and work to reduce existing clotting.
- Surgical removal of clots with the assistance of a catheter.
- Vein filters can be inserted to block the travel of blood clots to the victim’s lungs. This procedure is for patients who are unable to take anticoagulant drugs or if these drugs do not work effectively.
Since pulmonary embolism can be life threatening, if you experience these symptoms while taking Yaz or Yasmin, we recommend that you seek medical attention immediately.